Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mullin's sequence of primes is not monotonic


Author: Thorkil Naur
Journal: Proc. Amer. Math. Soc. 90 (1984), 43-44
MSC: Primary 11A41
DOI: https://doi.org/10.1090/S0002-9939-1984-0722412-X
MathSciNet review: 722412
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The sequence of primes defined by $ {p_1} = 2$ and $ {p_{n + 1}} = ({\text{largest}}\;{\text{prime}}\;{\text{factor}}\;{\text{of}}\;{p_1}\cdot{p_2} \cdots {p_n} + 1)$ is not monotone increasing. We present the first eleven primes of the sequence and observe that $ {p_{10}} < {p_9}$.


References [Enhancements On Off] (What's this?)

  • [1] J. Brillhart, D. H. Lehmer and J. L. Selfridge, New primality criteria and factorizations of $ {2^m} \pm 1$, Math. Comp. 29 (1975), 620-647. MR 0384673 (52:5546)
  • [2] C. D. Cox and A. J. van der Poorten, On a sequence of prime numbers, J. Austral. Math. Soc. 8 (1968), 571-574. MR 0228417 (37:3998)
  • [3] R. Guy and R. Nowakowski, Discovering primes with Euclid, Delta (Waukesha) 5 (1975), 49-63. MR 0384675 (52:5548)
  • [4] R. R. Korfhage, On a sequence of prime numbers, Bull. Amer. Math. Soc. 70 (1964), 341-342; Errata, 747.
  • [5] M. A. Morrison and J. Brillhart, A method of factoring and the factorization of $ {F_7}$, Math. Comp. 29 (1975), 183-205. MR 0371800 (51:8017)
  • [6] A. A. Mullin, Recursive function theory, Bull. Amer. Math. Soc. 69 (1963), 737.
  • [7] T. Naur, Integer factorization, DAIMI PB-144, Dept. Comput. Sci., Univ. of Aarhus, Denmark, 1982.
  • [8] J. M. Pollard, Theorems on factorization and primality testing, Proc. Cambridge Philos. Soc. 76 (1974), 521-528. MR 0354514 (50:6992)
  • [9] -, A Monte Carlo method for factorization, BIT 15 (1975), 331-334. MR 0392798 (52:13611)
  • [10] N. J. A. Sloane, A handbook of integer sequences, Academic Press, New York, 1973. MR 0357292 (50:9760)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11A41

Retrieve articles in all journals with MSC: 11A41


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0722412-X
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society